Alert archive / Florida / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 67, NWS Miami, FL

June 24, 2022Glades County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 24, 2022, 5:43 PM EDT for Glades County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2022, 5:43 PM EDT (21:43 UTC)
Expired
Jun 24, 2022, 6:15 PM EDT
In force
32 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Glades County, FL

The radar

The Tampa radar (KTBW), 130 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 9.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2022-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2705 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2022-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2705 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
811 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted.

094 
WUUS52 KMFL 242143
SVRMFL
FLC043-242215-
/O.NEW.KMFL.SV.W.0067.220624T2143Z-220624T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
543 PM EDT Fri Jun 24 2022

The National Weather Service in Miami has issued a

* Severe Thunderstorm Warning for...
  Northwestern Glades County in southern Florida...

* Until 615 PM EDT.

* At 543 PM EDT, a severe thunderstorm was located over Venus, or 9
  miles northwest of Palmdale, moving southwest at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Palmdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2707 8119 2700 8123 2691 8131 2690 8144
      2702 8156 2703 8156 2703 8134 2704 8133
      2703 8133 2703 8127 2712 8127
TIME...MOT...LOC 2143Z 043DEG 10KT 2707 8139 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

SB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:17 PM EDT, 3 hours 26 minutes earlier.

Area forecast discussion, Jun 24, 2:17 PM EDT, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Miami FL
217 PM EDT Fri Jun 24 2022

.SHORT TERM...

A weak frontal boundary over North Florida will continue to slowly
move southward this afternoon and evening into Central Florida. This
will allow for the steering flow to become more southerly over the
region allowing for moisture to start to work back northward into
the region from the south. At the same time, both the east and west
coast sea breezes will develop and push inland. Therefore, scattered
to numerous showers and thunderstorms will develop along the sea
breezes and push inland through today focusing over the Lake
Okeechobee and Palm Beach County regions before shifting west this
evening and dissipating. A few of these storms may be strong to
severe, especially where the sea breezes collide. The primary
impacts will be the small hail, gusty winds, heavy rainfall, and
frequent lightning strikes. SPC has also put this area under a
Marginal Risk of Severe Storms through the evening. The weather
should be dry tonight over the land areas but there could be a few
showers or even a thunderstorm over the waters.

Temperatures are rapidly climbing early this afternoon, and will
reach into the mid 90s over most areas, except for the metro areas
where it will be in the lower to mid 90s. However, the heat indices
will be in the lower to mid 100s over most areas, except over the
metro areas where they will be in the lower 100s and 107 to 109 over
Glades County. Therefore, a Heat Advisory is in effect for Glades
County for this afternoon. Lows tonight will be on the warm side in
the 70s, but with the higher humidity it will feel more like around
80 over the east coast metro areas.

The frontal boundary will continue to move slowly southward into the
Lake Okeechobee region from Central Florida on Saturday. This will
continue to allow for tropical moisture to work into the area,
leading to another threat for numerous showers and thunderstorms
during the afternoon. The highest coverage of storms is expected
over the Lake Okeechobee region where the sea breezes collide. The
showers and thunderstorms should decrease in the evening hours due
to the lost of daytime heating, but there could still be isolated
coverage along the east coast metro areas during the overnight hours
due to the onshore wind flow.

Highs on Saturday will be a little bit cooler compared to today due
to more coverage of showers and thunderstorms. Highs will be in the
lower 90s except around 90 in metro areas. Lows Saturday night will
be in the 70s over South Florida.

.LONG TERM...

A stationary boundary will be washing out across north/central
Florida as we move into the second half of the weekend. A surface
trough will also be lingering across the Florida peninsula. In the
mid-upper levels a TUTT will be moving into the region bringing deep
tropical moisture. The TUTT will also provide additional lift for
strong storms to develop. Mid-level temps will also be cooling to
around -9C with PWAT near 2 inches. An unsettled weather pattern for
the second half of the weekend into early next week.  A few strong
to severe storms will also be possible. The primary impacts from the
strong thunderstorms will be strong gusty wet microburst, hail, and
heavy rainfall.

There is an increasing threat for heavy rainfall leading to
localized flooding Sunday and into early next week. Precipitable
water values will be near 2 inches with forecast soundings show
little synoptic flow outside of sea breeze development. This may
lead high rainfall rates with slow storm motion. If these storms
form over urban corridors a quick 2 to 3 inches could be possible in
a short amount of time. WPC currently has most of South Florida in a
Day 3 (Sunday) excessive rainfall outlook for this potential. It is
something that will need to continue to be monitored especially with
any antecedent conditions.

High temperatures Sunday and Monday will be in the upper 80s to
around 90s degrees with the increased convective coverage.

As we move into the middle of next week, a more typical summertime
pattern will take place across South Florida with diurnal sea breeze
convection with afternoon showers and thunderstorms across the
region. Another frontal boundary looks to stall over north Florida
in the extended with east to southeasterly flow still remaining
across the region.

Highs in the extended portion of the long term will be in the low to
90s across the region.

&&

.AVIATION(18Z TAFS)...
Generally VFR conditions with southerly winds increasing through
this afternoon. Scattered showers and thunderstorms will continue to
develop mainly over the interior sections and Palm Beach County this
afternoon, and could drift towards KAPF during the evening hours.

&&

.MARINE...
The winds will be light this weekend from south to southeasterly
direction. This will keep the seas at 2 feet or less in both the
Atlantic and Gulf waters outside of any showers or thunderstorms.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            77  92  77  90 /  10  50  30  70
West Kendall     75  92  75  90 /  10  50  30  70
Opa-Locka        76  92  77  90 /  10  60  30  80
Homestead        75  91  75  89 /  10  40  20  70
Fort Lauderdale  77  90  77  88 /  10  60  30  80
N Ft Lauderdale  77  91  77  89 /  10  60  30  80
Pembroke Pines   76  92  76  90 /  10  60  30  80
West Palm Beach  75  91  77  89 /  20  60  40  80
Boca Raton       76  92  77  90 /  20  60  30  80
Naples           77  91  77  90 /  60  60  50  80

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 7 PM EDT this evening for FLZ063.

AM...None.
GM...None.
&&

Tonight/Saturday and Aviation/Marine...RAG
Saturday Night through Friday...Kelly

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jun 24, 4:25 PM EDT, 1 hour 18 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
425 PM EDT Fri Jun 24 2022

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
251430-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
425 PM EDT Fri Jun 24 2022

...Marginal Risk of Severe Storms in SW FL and Palm Beach County Today...
...Heat Advisory In Effect For Glades County Today...
...Scattered/Numerous Storms Expected This Weekend...

This hazardous weather outlook is for South Florida.

.DAY ONE...TONIGHT

Thunderstorms: Scattered to numerous thunderstorms are expected this
afternoon into the early evening hours. The greatest coverage is
anticipated over the west interior/lake region. A few of the storms
could become strong. Potential impacts from the strong storms will
be lighting strikes, small hail, gusty winds, and heavy rainfall.

Hail: Hail up to dime size are possible within storms, mainly over
the interior region.

Wind: Wind gusts up to 60 mph are possible for storms that develop
over the interior and possibly portions of the Gulf coast through
this evening.

Temperatures: Highs today will get into the mid to upper 90s except
lower 90s metro areas. Heat Indices will be in the mid 100s over most
areas except lower 100s metro areas and 107 to 109 over Glades
County. A Heat Advisory is in effect for Glades County through 7pm
EDT today.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Showers and thunderstorms will become more widespread across all of
South Florida this weekend and into next week. A few of the storms
could become strong this weekend and into next week over South
Florida, as hail, gusty winds and frequent lightning strikes may
occur.

There is also the potential for periods of heavy rainfall,
especially later this weekend and into early next week. Weather
Prediction Center has also put South Florida in Marginal Risk of
flooding for Sunday.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Jun 24, 4:42 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Miami FL
442 PM EDT Fri Jun 24 2022

FLZ066-070-242115-
Hendry FL-Inland Collier County FL-
442 PM EDT Fri Jun 24 2022

...A strong thunderstorm will impact portions of north central
Collier and southeastern Hendry Counties through 515 PM EDT...

At 441 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 8 miles northeast of Hendry Correctional, or 17
miles south of Montura, moving west at 10 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hendry Correctional.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2646 8107 2635 8102 2618 8125 2645 8129
TIME...MOT...LOC 2041Z 076DEG 8KT 2640 8111

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

ATV/SRB
Special weather statement, Jun 24, 5:16 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Miami FL
516 PM EDT Fri Jun 24 2022

FLZ066-242145-
Hendry FL-
516 PM EDT Fri Jun 24 2022

...A strong thunderstorm will impact portions of central Hendry
County through 545 PM EDT...

At 515 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Devils Garden, or near Montura, moving
southwest at 5 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Montura and Devils Garden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2671 8112 2653 8100 2636 8118 2664 8134
TIME...MOT...LOC 2115Z 061DEG 6KT 2660 8113

LIGHTNING...EXCESSIVE
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

SB

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 2:38 AM EDTHeat AdvisoryMFLGlades16 hr
Jun 24, 4:42 PM EDTSpecial Weather StatementMFLHendry33 min
Jun 24, 5:16 PM EDTSpecial Weather StatementMFLHendry29 min
Jun 24, 5:59 PM EDTSpecial Weather StatementMFLHendry31 min
Jun 24, 6:14 PM EDTSpecial Weather StatementMFLGlades31 min
Jun 24, 6:35 PM EDTSpecial Weather StatementMFLHendry25 min
Jun 24, 6:48 PM EDTSpecial Weather StatementMFLBroward27 min
Jun 24, 7:18 PM EDTSpecial Weather StatementMFLBroward27 min
Jun 24, 7:20 PM EDTSpecial Marine WarningMFL40 min
Jun 24, 7:22 PM EDTSpecial Weather StatementMFLPalm Beach38 min

Nearby

Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.